Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 499, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 28, 2011, 2:24 PM CDT for Clarke County, Jasper County, Mississippi. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2011, 2:24 PM CDT (19:24 UTC)
- Expired
- Jun 28, 2011, 3:03 PM CDT
- In force
- 39 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Clarke County, MS, Jasper County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 123 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 28, 10:26 AM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 7.4 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2052 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 823 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
939
WUUS54 KJAN 281924
SVRJAN
MSC023-061-282030-
/O.NEW.KJAN.SV.W.0499.110628T1924Z-110628T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
224 PM CDT TUE JUN 28 2011
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CLARKE COUNTY IN EAST CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITY OF QUITMAN...
EASTERN JASPER COUNTY IN EAST CENTRAL MISSISSIPPI...
* UNTIL 330 PM CDT
* AT 225 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
ORANGE MOVING EAST AT 30 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BARNETT...STAFFORD SPRINGS...STONEWALL...GOODWATER...DE SOTO...
SYKES AND CRANDALL
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CDT
TUESDAY EVENING FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND
SOUTHERN MISSISSIPPI.
&&
LAT...LON 3189 8846 3186 8855 3183 8892 3183 8917
3216 8917 3214 8844
TIME...MOT...LOC 1925Z 289DEG 27KT 3207 8891
$$
CME2 follow-up statements
503
WWUS54 KJAN 281953
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
253 PM CDT TUE JUN 28 2011
MSC023-061-282030-
/O.CON.KJAN.SV.W.0499.000000T0000Z-110628T2030Z/
CLARKE MS-JASPER MS-
253 PM CDT TUE JUN 28 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR EASTERN JASPER AND CLARKE COUNTIES...
AT 253 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR DE
SOTO MOVING EAST AT 30 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SHUBUTA...SYKES AND CRANDALL
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CDT
TUESDAY EVENING FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND
SOUTHERN MISSISSIPPI.
&&
LAT...LON 3189 8846 3186 8855 3183 8892 3183 8917
3216 8917 3214 8844
TIME...MOT...LOC 1953Z 289DEG 27KT 3200 8867
$$
JC592
WWUS54 KJAN 282003
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
303 PM CDT TUE JUN 28 2011
MSC023-061-282013-
/O.CAN.KJAN.SV.W.0499.000000T0000Z-110628T2030Z/
CLARKE MS-JASPER MS-
303 PM CDT TUE JUN 28 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN JASPER AND CLARKE
COUNTIES IS CANCELLED...
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT
OF THE COUNTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CDT
TUESDAY EVENING FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND
SOUTHERN MISSISSIPPI.
LAT...LON 3189 8846 3186 8855 3183 8892 3183 8917
3216 8917 3214 8844
TIME...MOT...LOC 2003Z 289DEG 27KT 3198 8859
$$
JCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 10:32 AM CDT, 3 hours 52 minutes earlier.
Area forecast discussion, Jun 28, 10:32 AM CDT, 3 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 1032 AM CDT TUE JUN 28 2011 .UPDATE...THE LEADING EDGE OF A LARGE CONVECTIVE SYSTEM IS BARRELING SWD ACROSS NRN ZONES THIS MORNING. THIS SYSTEM WILL PROPAGATE SWD INTO THE AFTERNOON AND ALL OF THE FORECAST AREA HAS BEEN PLACED IN SEVERE THUNDERSTORM WATCHES FOR TODAY. OUTFLOW ASSOCIATED WITH THE CONVECTIVE COMPLEX WILL PUSH SWD AND IS EXPECTED TO AFFECT ALL OF THE REGION TODAY. MID LEVEL CAPPING WILL BE ERODED AND SEVERE CONVECTION WILL BE AIDED BY AN ELEVATED UNSTABLE LAYER THAT WILL ENHANCE UPDRAFTS ACROSS THE AREA. WHILE TEMPERATURES ARE COOLING QUICKLY IN THE WAKE OF THUNDERSTORMS TODAY...TEMPERATURES ARE WARMING UP QUICKLY AHEAD OF THE OUTFLOW...SETTING UP A HOT AND HUMID DAY FOR SRN INTO CENTRAL ZONES BEFORE CONVECTION DEVELOPS THIS AFTERNOON. HEAT INDEX VALUES WILL EXCEED 105 DEGREES AT SOME SRN SITES BEFORE THE EFFECTS OF THUNDERSTORMS CAN COOL TEMPERATURES. POPS HAVE BEEN PUMPED UP SIGNIFICANTLY ACROSS ALL OF THE FORECAST AREA FOR TODAY. THE REGION WITH THE LOWEST CHANCE OF THUNDERSTORMS TODAY WILL BE SWRN ZONES WHERE THE EFFECTS OF UPPER RIDGING ARE HANGING ON. HOWEVER...HOT TEMPERATURES THIS AFTERNOON WILL DESTABILIZE CONDITIONS SUFFICIENTLY TO PROVIDE AT LEAST SCATTERED CONVECTION OVER THAT AREA AS THE OUTFLOW FINALLY ARRIVES. && .PREVIOUS DISCUSSION...TODAY THROUGH WEDNESDAY NIGHT...STRONG UPPER LEVEL RIDGING THAT CURRENTLY PREVAILS OVER THE AREA WILL BEGIN TO WEAKEN SOME THIS AFTERNOON AND THIS WILL ALLOW A COLD FRONT TO SLOWLY MOVE SOUTH ACROSS THE AREA THIS AFTERNOON THROUGH WEDNESDAY AFTERNOON. THE GFS INDICATES PWATS EXCEEDING 2 INCHES ACROSS MUCH OF THE AREA THIS AFTERNOON AND THIS COMBINED WITH THE FRONT AND ML CAPES OF 2500-3000 J/KG SHOULD KICK OF THE POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. WITH THE BOUNDARY HANGING AROUND THE AREA THROUGH THE NIGHT AND A RELATIVELY STRONG SHORT WAVE MOVING ACROSS THE AREA...THERE WILL BE AT LEAST SOME POTENTIAL FOR AN MCS MOVING SOUTHEAST ACROSS THE AREA DURING THE OVERNIGHT HOURS. THE WEAK FRONT WILL EXTEND ACROSS THE SOUTHERN PORTIONS OF THE AREA ON WEDNESDAY WITH THE BEST CHANCES FOR CONVECTION SHIFTING SOUTH ALONG WITH IT. PWATS WILL CONTINUE TO BE UP NEAR 2 INCHES MAINLY ALONG AND SOUTH OF I-20...BUT DRY AIR WILL BE MOVING INTO THE NORTHERN PORTIONS OF THE AREA THROUGH THE DAY. DRY AIR WILL SPREAD SOUTH ACROSS THE AREA UNDER WEAK NORTHEASTERLY FLOW WEDNESDAY NIGHT WITH PWATS FALLING BELOW 1.5 INCHES OVER MOST OF THE AREA DURING THE NIGHT. STUCK PRETTY CLOSE TO GUIDANCE TEMPS/POPS THROUGH THE PERIOD...BUT THE OPERATIONAL GFS CAME IN LOW FOR POPS THIS AFTERNOON SO BUMPED THEM UP TOWARDS THE MEN AVERAGE./15/ IN THE LONG TERM...THURSDAY THROUGH NEXT MONDAY... GLOBAL MODELS ARE IN EXCELLENT AGREEMENT ON MOVING THE CENTER OF A STRONG SUBTROPICAL RIDGE FROM THE SOUTHERN PLAINS TO THE MID MS VALLEY REGION BY THIS WEEKEND. THIS WILL MAINTAIN HOT AND MOSTLY DRY CONDITIONS ACROSS THE ARKLAMISS...ESPECIALLY ACROSS WRN/NRN PORTIONS OF THE FORECAST AREA WHERE THE RIDGE WILL HAVE ITS GREATEST INFLUENCE. GFS MOS DEWPOINTS SUGGEST WE WILL APPROACH HEAT ADVISORY CRITERIA ALONG AND WEST OF THE MS RIVER WHERE DAYTIME HEAT INDICES MAY REACH THE 105-110 RANGE...BUT OVERNIGHT LOWS MAY BE COOL ENOUGH TO REDUCE HEAT STRESS BELOW CRITICAL LEVELS - EVEN WHEN RAISING THE GFS MOS LOWS WHICH APPEARED A LITTLE TOO COOL. WILL KEEP SMALL POPS GOING ALONG AND SOUTH OF THE HWY 84 CORRIDOR FOR ISOLATED DIURNAL SEABREEZE-RELATED TSTM ACTIVITY AND HAVE GENERALLY FOLLOWED GFS MEX MOS GUIDANCE FOR POPS. /EC/ && .AVIATION...A BROAD AREA OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO SURGE SWD ACROSS THE FORECAST AREA TODAY. SOME TSTMS WILL BE SEVERE. CLOUD DECKS WILL GENERALLY BECOME BKN-OVC 3-5K FEET WITH OCNL IFR/MVFR CONDITIONS IN HEAVIER TSTMS. WIND DIRECTIONS WILL GENERALLY BE SWLY 5-15 MPH WITH HIGHER GUSTS...POSSIBLY ABOVE 60 MPH...IN TSTMS. WIND DIRECTION WILL SWITCH TO THE NORTH IN THE WAKE OF A BROAD CONVECTIVE SYSTEM THAT WILL DROP SWD ACROSS THE REGION. && .PRELIMINARY POINT TEMPS/POPS... JACKSON 93 74 96 72 / 63 35 32 13 MERIDIAN 94 73 96 70 / 73 46 33 8 VICKSBURG 92 73 96 70 / 59 33 28 18 HATTIESBURG 97 75 96 73 / 57 29 42 16 NATCHEZ 95 74 93 73 / 41 20 26 20 GREENVILLE 83 75 95 73 / 90 44 27 10 GREENWOOD 83 74 95 70 / 87 44 28 7 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 15/EC/03
Hazardous weather outlook, Jun 28, 9:45 AM CDT, 4 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 945 AM CDT TUE JUN 28 2011 ARZ074-075-LAZ007>009-MSZ018-019-025>046-291445- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- 945 AM CDT TUE JUN 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN ARKANSAS AND PORTIONS OF CENTRAL MISSISSIPPI AND NORTHEASTERN LOUISIANA. .DAY ONE...TODAY AND TONIGHT A SOUTHWARD ADVANCING LINE OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO MOVE THROUGH THE AREA AND TOWARD INTERSTATE TWENTY BY EARLY AFTERNOON. SCATTERED SEVERE THUNDERSTORMS ARE ANTICIPATED WITH WIND GUSTS IN THIS LINE OF STORMS EXPECTED TO RANGE UP TO 65 MPH. IN ADDITION...SOME HAIL OF AT LEAST QUARTER SIZE IS NOT OUT OF THE QUESTION. THE BULK OF THE SEVERE WEATHER POTENTIAL SHOULD BE ALONG OR SOUTH OF INTERSTATE TWENTY BY EARLY TO MID AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED STRONG TO SEVERE THUNDERSTORMS...WITH LARGE HAIL AND DAMAGING WINDS...CAN NOT BE RULED OUT WEDNESDAY AS THE REMNANTS OF THE COLD FRONT STALLS ACROSS THE AREA. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED TODAY. LAZ023>026-MSZ059>061-291445- FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-JEFFERSON-ADAMS- FRANKLIN MS- 945 AM CDT TUE JUN 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEASTERN LOUISIANA AND SOUTHWESTERN MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON ON THE WESTERN EDGE OF ORGANIZED THUNDERSTORM ACTIVITY SWEEPING SOUTH THROUGH CENTRAL AND EASTERN MISSISSIPPI. THE MOST INTENSE STORMS WILL HAVE THE POTENTIAL TO PRODUCE WIND GUSTS OVER 60 MPH AND HAIL UP THE SIZE OF HALF DOLLARS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY STRONG TO SEVERE THUNDERSTORMS...WITH LARGE HAIL AND DAMAGING WINDS...WILL AGAIN BE POSSIBLE WEDNESDAY AS AN INCOMING COLD FRONT STALLS IN THE VICINITY. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THIS AFTERNOON. LAZ015-016-MSZ047>058-062>066-072>074-291445- RICHLAND-MADISON LA-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE- CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 945 AM CDT TUE JUN 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MISSISSIPPI AND NORTHEASTERN LOUISIANA. .DAY ONE...TODAY AND TONIGHT A SOUTHWARD ADVANCING LINE OF THUNDERSTORMS IS EXPECTED TO MOVE THROUGH THE AREA AND ALONG AND SOUTH OF THE INTERSTATE TWENTY CORRIDOR FROM MIDDAY THROUGH LATE AFTERNOON. SCATTERED TO NUMEROUS SEVERE THUNDERSTORMS ARE ANTICIPATED WITH WIND GUSTS IN THIS LINE OF STORMS EXPECTED TO RANGE UP TO 70 MPH. IN ADDITION...LARGE HAIL IS POSSIBLE WITH ISOLATED HAIL REPORTS OVER HALF DOLLAR SIZE NOT OUT OF THE QUESTION. THE BULK OF THE SEVERE WEATHER POTENTIAL SHOULD BE SOUTH OF THE REGION BY EARLY EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY STRONG TO SEVERE THUNDERSTORMS...WITH LARGE HAIL AND DAMAGING WINDS...WILL AGAIN BE POSSIBLE WEDNESDAY AS AN ADVANCING COLD FRONT STALLS ACROSS THE AREA. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THIS AFTERNOON. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 50
In the hours before
Special weather statement, Jun 28, 10:55 AM CDT, 3 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1055 AM CDT TUE JUN 28 2011
MSZ029-030-032-033-281635-
CLAY MS-WEBSTER MS-OKTIBBEHA MS-CHOCTAW MS-
1055 AM CDT TUE JUN 28 2011
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 12 MILES NORTHEAST OF MONTPELIER TO 3 MILES
SOUTH OF EUPORA AT 1056 AM CDT...MOVING SOUTHEAST AT 55 MPH.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN CHOCTAW...OKTIBBEHA...EASTERN WEBSTER AND CLAY COUNTIES
SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3352 8854 3351 8866 3345 8867 3322 8926
3347 8938 3375 8906 3376 8894 3382 8892
3382 8872 3369 8871 3369 8862 3355 8851
TIME...MOT...LOC 1556Z 310DEG 46KT 3383 8880 3347 8921
CMESpecial weather statement, Jun 28, 1:35 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 135 PM CDT TUE JUN 28 2011 MSZ050-051-056-057-281905- SMITH MS-JASPER MS-NEWTON MS-SCOTT MS- 135 PM CDT TUE JUN 28 2011 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 7 MILES SOUTHEAST OF FOREST AT 135 PM CDT...MOVING SOUTHEAST AT 20 MPH. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN SOUTHEASTERN SCOTT...SOUTHWESTERN NEWTON...NORTHWESTERN JASPER AND NORTHEASTERN SMITH COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3236 8910 3210 8913 3212 8954 3239 8949 TIME...MOT...LOC 1835Z 293DEG 19KT 3231 8936 CME
Special weather statement, Jun 28, 1:39 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 139 PM CDT TUE JUN 28 2011 MSZ049-056-281910- SMITH MS-RANKIN MS- 139 PM CDT TUE JUN 28 2011 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 5 MILES NORTH OF JOHNS AT 139 PM CDT...MOVING SOUTHEAST AT 15 MPH. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN SOUTHEASTERN RANKIN AND NORTHWESTERN SMITH COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3219 8946 3206 8953 3207 8996 3225 8988 TIME...MOT...LOC 1839Z 303DEG 15KT 3219 8981 CME
Special weather statement, Jun 28, 1:42 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
142 PM CDT TUE JUN 28 2011
MSZ052-281910-
LAUDERDALE MS-
142 PM CDT TUE JUN 28 2011
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 5 MILES EAST OF LAUDERDALE TO MERIDIAN AT 142
PM CDT...MOVING SOUTHEAST AT 30 MPH.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN LAUDERDALE COUNTY SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3223 8843 3223 8865 3236 8889 3258 8839
3252 8839
TIME...MOT...LOC 1842Z 318DEG 28KT 3248 8840 3234 8872
CMELocal storm report, Jun 28, 1:50 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
150 PM CDT TUE JUN 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM TSTM WND DMG 2 E CALEDONIA 33.68N 88.29W
06/28/2011 LOWNDES MS PUBLIC
A COUPLE TREES DOWN.
&&
CMESpecial weather statement, Jun 28, 2:22 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 222 PM CDT TUE JUN 28 2011 MSZ057-058-281950- CLARKE MS-JASPER MS- 222 PM CDT TUE JUN 28 2011 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER ROSE HILL AT 222 PM CDT...MOVING EAST AT 25 MPH. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN EASTERN JASPER AND CENTRAL CLARKE COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3218 8867 3189 8869 3188 8914 3215 8911 TIME...MOT...LOC 1922Z 289DEG 22KT 3210 8896 CME
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 8:53 AM CDT | Special Weather Statement | JAN | Bolivar, Sunflower | 57 min |
| Jun 28, 9:19 AM CDT | Special Weather Statement | JAN | Grenada | 61 min |
| Jun 28, 9:49 AM CDT | Special Weather Statement | JAN | Bolivar, Leflore, Sunflower | 41 min |
| Jun 28, 10:09 AM CDT | Special Weather Statement | JAN | Carroll, Grenada, Montgomery, Webster | 41 min |
| Jun 28, 10:55 AM CDT | Special Weather Statement | JAN | Choctaw, Clay, Oktibbeha | 40 min |
| Jun 28, 11:53 AM CDT | Severe Thunderstorm Warning | JAN | Lowndes | 42 min |
| Jun 28, 1:35 PM CDT | Special Weather Statement | JAN | Newton | 30 min |
| Jun 28, 1:39 PM CDT | Special Weather Statement | JAN | Smith | 31 min |
| Jun 28, 1:42 PM CDT | Special Weather Statement | JAN | Lauderdale | 28 min |
| Jun 28, 2:22 PM CDT | Special Weather Statement | JAN | Clarke, Jasper | 28 min |
| Jun 28, 3:21 PM CDT | Special Weather Statement | JAN | Covington | 44 min |
| Jun 28, 3:38 PM CDT | Special Weather Statement | JAN | Lincoln | 47 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.